Alert archive / California / Wind Advisories in 2018
Wind Advisory 23, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Dec 1, 2018, 3:24 AM PST. It took effect at Dec 1, 2018, 12:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 3:24 AM PST (11:24 UTC)
- In effect from
- Dec 1, 2018, 12:00 PM PST
- Expired
- Dec 2, 2018, 12:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
839 WWUS76 KHNX 011124 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 324 AM PST Sat Dec 1 2018 CAZ095-098-099-011930- /O.NEW.KHNX.WI.Y.0023.181201T2000Z-181202T0800Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 324 AM PST Sat Dec 1 2018 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from noon today to midnight PST tonight. * WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through and below the mountain passes. * IMPACTS...Gusty winds will blow around unsecured objects and also make driving difficult, especially for high profile vehicles. Highways affected include Highway 14, Highway 58 through and below Tehachapi Pass in the vicinity of Mojave and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Durfee/JEB
4 follow-up statements
222 WWUS76 KHNX 011915 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1115 AM PST Sat Dec 1 2018 CAZ095-098-099-020315- /O.CON.KHNX.WI.Y.0023.181201T2000Z-181202T0800Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1115 AM PST Sat Dec 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through and below the mountain passes. * IMPACTS...Gusty winds will blow around unsecured objects and also make driving difficult, especially for high profile vehicles. Highways affected include Highway 14, Highway 58 through and below Tehachapi Pass in the vicinity of Mojave and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
174 WWUS76 KHNX 020303 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 703 PM PST Sat Dec 1 2018 CAZ095-098-099-020800- /O.CON.KHNX.WI.Y.0023.000000T0000Z-181202T0800Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 703 PM PST Sat Dec 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through and below the mountain passes. * IMPACTS...Gusty winds will blow around unsecured objects and also make driving difficult, especially for high profile vehicles. Highways affected include Highway 14, Highway 58 through and below Tehachapi Pass in the vicinity of Mojave and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
294 WWUS76 KHNX 020418 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 818 PM PST Sat Dec 1 2018 CAZ089>092-021700- /O.NEW.KHNX.FG.Y.0019.181202T0418Z-181202T1700Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 818 PM PST Sat Dec 1 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY... The National Weather Service in Hanford has issued a Dense Fog Advisory, which is in effect until 9 AM PST Sunday. * VISIBILITIES...One quarter mile or less at times. * TIMING...Until 9 AM PST Sunday. * IMPACTS...Limited visibilities will make travel very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ095-098-099-020800- /O.CON.KHNX.WI.Y.0023.000000T0000Z-181202T0800Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 818 PM PST Sat Dec 1 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WINDS...West 15 to 25 mph with gusts of 45 to 55 mph through and below the mountain passes. * IMPACTS...Gusty winds will blow around unsecured objects and also make driving difficult, especially for high profile vehicles. Highways affected include Highway 14, Highway 58 through and below Tehachapi Pass in the vicinity of Mojave and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
673 WWUS76 KHNX 020754 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1154 PM PST Sat Dec 1 2018 CAZ095-098-099-020900- /O.EXP.KHNX.WI.Y.0023.000000T0000Z-181202T0800Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1154 PM PST Sat Dec 1 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... The Wind Advisory will be allowed to expire; however, local gusts below the passes and canyons, especially in the Kern County desert, could reach around 45 mph at times through the early morning hours. $$ CAZ089>092-021600- /O.CON.KHNX.FG.Y.0019.000000T0000Z-181202T1700Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1154 PM PST Sat Dec 1 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY... * VISIBILITIES...One quarter mile or less at times. * TIMING...Until 9 AM PST Sunday. * IMPACTS...Limited visibilities will make travel very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 4:00 PM PST, 11 hours 24 minutes earlier.
Area forecast discussion, Nov 30, 4:00 PM PST, 11 hours 24 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 400 PM PST Fri Nov 30 2018 .SYNOPSIS... A few light mountain showers will remain possible overnight, mainly in the valley facing slopes of the Tehachapi mountains. Another weaker system will impact central California Saturday, followed by cool and drier conditions for the beginning of next week. More wet weather is possible by the middle of next week as another storm system moves into the region. && .DISCUSSION... Much quieter weather today across central California as the potent low pressure system has shifted east over the Four Corners region. Cool northwesterly flow continues with a few light upslope showers in the mountains and foothills. Most will dissipate around sunset but some may continue in the north and west facing slopes of the Tehachapi Mountains overnight. A good onshore surface remains as the SFO-LAS pressure gradient is around 10mb. Westerly wind gusts generally 30-40 mph are occurring through and just below the Kern County mountain passes. Expect some decrease in speeds overnight but then increasing again on Saturday afternoon. The next low pressure system will move into the Pacific Northwest tonight and track more north and east than the previous system. Guidance brings us significantly less precipitation from this storm, although it will be cooler with snow levels as low as around 4000 ft by later Saturday. Snowfall accumulations are expected to top out around 6 inches In the higher elevations north of Kings Canyon as this system tracks through the region. A Winter Weather Advisory remains in effect for this portion of our Sierra zones Saturday morning through late Saturday evening. With snow levels dropping to this level, some light snow falling on the Kern mountain passes can not be ruled out late Saturday night into early Sunday morning on the back side of the exiting storm system. This possibility will continue to be monitored. Sunday and Monday will bring a break from precip as models move the Pacific high pressure ridge into the west coast. We can expect temperatures to continue slightly below normal with overnight fog development in the San Joaquin Valley each day. Models are in general agreement with a closed upper low pressure system dropping down off the coast early next week. There are still trajectory and timing differences but it is progged to stay mainly offshore before swinging inland near southern CA Wednesday into Thursday. This will return unsettled conditions, with additional rainfall across our area and more accumulating snow in the higher elevations. && .AVIATION... MVFR conditions will prevail in the north facing slopes of the Tehachapi mountains with areas of IFR in light precipitation until 12z Saturday. Areas of MVFR visiblities in mist are expected across the San Joaquin Valley after 08z. Precipitation spreading north to south after 15z Saturday with IFR conditions developing over the Sierra Nevada with mountain obscurations. VFR conditions will prevail across the Kern County Desert during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Winter Weather Advisory from 7 AM to 10 PM PST Saturday CAZ096. && public...DCH avn/fw...DCH synopsis...DCH weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:24 AM PST | Winter Weather Advisory | HNX | 30 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.